Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 34, NWS Wichita, KS

September 21, 2006Lincoln County, Kansas

NWS Wichita, KS issued this tornado warning at Sep 21, 2006, 2:55 PM CDT for Lincoln County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2006, 2:55 PM CDT (19:55 UTC)
Expired
Sep 21, 2006, 3:20 PM CDT
In force
25 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 21, 2:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 211955
TORICT
KSC105-212030-
/O.NEW.KICT.TO.W.0034.060921T1955Z-060921T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT THU SEP 21 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS.

* UNTIL 330 PM CDT.

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR SYLVAN GROVE...OR 9 MILES WEST OF LINCOLN...
  MOVING NORTH AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ASH GROVE...SYLVAN GROVE.

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3900 9849 3897 9820 3921 9810 3922 9849

$$

CARUSO
2 follow-up statements
000 
WWUS53 KICT 212009
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT THU SEP 21 2006

KSC105-212030-
/O.CON.KICT.TO.W.0034.000000T0000Z-060921T2030Z/
LINCOLN KS-
307 PM CDT THU SEP 21 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN LINCOLN
COUNTY UNTIL 330 PM CDT...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS STORM WAS LOCATED 2 MILES EAST OF 
ASH GROVE...OR 12 MILES NORTHWEST OF LINCOLN...MOVING NORTH AT 35 
MPH.

THIS POSSIBLE TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN 
LINCOLN COUNTY AND AREAS JUST EAST OF ASH GROVE.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3900 9849 3897 9820 3921 9810 3922 9849

$$

JAKUB
000 
WWUS53 KICT 212020
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT THU SEP 21 2006

KSC105-212029-
/O.CAN.KICT.TO.W.0034.000000T0000Z-060921T2030Z/
LINCOLN KS-
319 PM CDT THU SEP 21 2006

...THE TORNADO WARNING FOR NORTHWESTERN LINCOLN COUNTY HAS BEEN
CANCELLED...

AT 316 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAD MOVED OUT OF THE 
AREA...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3900 9849 3897 9820 3921 9810 3922 9849

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Sep 21, 11:24 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 21, 11:24 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1124 AM CDT THU SEP 21 2006

.UPDATE...
QUITE A DYNAMIC SYSTEM IS WRAPPING UP ACROSS WRN KS AT THIS
TIME...WITH MOST AREAS HAVING NO TROUBLE REACHING WIND ADVISORY
CRITERIA. CURRENT SATELLITE SHOWS DRY SLOT WORKING ACROSS SWRN
KS...WITH SURFACE OBS SHOWING A WELL DEFINED DRY LINE PUSHING
THROUGH DDC.  A THIN SLIVER OF MID-UPPER 50S DEWPOINTS OUT AHEAD OF
THE DRYLINE ACROSS PORTIONS OF SRN AND CEN KS.

WILL SEE A LULL IN THE PRECIP FOR THE MID-DAY TIME FRAME...BEFORE
FOCUS QUICKLY SHIFTS TO DRYLINE AS IT QUICKLY MOVES TO NEAR I-135 BY
AROUND 21Z.  TIMING OF THIS BOUNDARY AND AMOUNT OF LOW LEVEL
MOISTURE THAT CAN GET PULLED INTO THIS SYSTEM WILL BE CRITICAL FOR
SEVERE WEATHER CHANCES FOR THIS AFTERNOON.  CURRENTLY NOT ALOT OF
SBCAPE TO SPEAK OF...AT THIS TIME...BUT EXPECT THIS TO CHANGE AS
HEATING JUST ALONG AND AHEAD OF THE DRYLINE INCREASES INSTABILITY.
EVEN WITH THAT SAID...WORKSTATION-WRF SHOWS INSTABILITY WILL BE
MARGINAL AT BEST...REACHING TO NEAR 1000 J/KG IN CEN KS. MID-UPPER
LEVEL DYNAMICS WILL MORE THAN MAKE UP FOR LACK OF INSTABILITY FOR A
SEVERE CHANCE THIS AFTERNOON AS COLD CORE OF THE UPPER LOW MOVES
ACROSS THE AREA THIS AFTERNOON...HELPING TO STEEPEN THE LAPSE RATES
AND INCREASE 0-6KM SHEAR INTO THE 55-60 KT RANGE. BUT SEVERE THREAT
WILL BE MARGINAL AT BEST...GIVEN WEAK INSTABILITY.  WILL STILL
INCLUDE A MENTION OF A POSSIBLE TORNADO IN THE HWO AS LOW LEVEL
WINDS ACTUALLY BACK JUST AHEAD OF THE DRYLINE...INCREASING 0-1KM SR
HELICITY TO NEAR 500.  SO ANY LOW TOPPED SUPERCELL THAT CAN DEVELOP
IN AND NEAR THE UPPER LOW CENTER COULD STILL PRODUCE AN ISOLATED
TORNADO THREAT.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 349 AM CDT THU SEP 21 2006/

DISCUSSION...
FORECAST CONCERNS...
WIND MACHINE AND SEVERE POTENTIAL TODAY...

VIGOROUS UPPER LOW NOW SPINNING ALONG THE COLORADO/NEW MEXICO
BORDER EARLY THIS MORNING WILL EJECT EAST-NORTHEAST WITH A
SLIGHT NEGATIVE-TILT ACROSS EASTERN KANSAS BY THIS EVENING.
THE ASSOCIATED DEEP SURFACE LOW CENTER WILL TRACK FROM WESTERN
INTO NORTH CENTRAL KANSAS THROUGH THE DAY...THEN ACROSS
SOUTHEAST NEBRASKA TONIGHT. THE RESULTING TIGHT SURFACE
GRADIENT WILL LIKELY RESULT IN SOUTHERLY WINDS AT OR ABOVE
WIND ADVISORY CRITERIA FOR PARTS OF THE DAY ACROSS MUCH OF
CENTRAL AND SOUTHEAST KANSAS. STRONGEST WINDS WILL LIKELY
TRANSLATE FROM CENTRAL KANSAS AROUND MIDDAY INTO THE SOUTHEAST
DURING THE AFTERNOON...WITH WINDS LESSENING IN THE RUSSELL AND
GREAT BEND AREAS LATE...AS SURFACE LOW NEARS THIS AREA. DESPITE
STRONG DYNAMICS/DEEP VERTICAL WIND SHEAR TODAY...THE LOW LEVEL
MOISTURE RETURN WILL REMAIN RATHER MODEST WITH CAPE VALUES
GENERALLY 1000 J/KG OR LESS. THE DEVELOPMENTAL DRY SLOT IS STILL
FORECAST TO SWEEP NORTHEAST ACROSS SOUTH CENTRAL KANSAS BY MIDDAY.
THE DRY MID LEVEL AIR AND COLD ADVECTION ARRIVING IN THE AFTERNOON
WILL STEEPEN LAPSE RATES ACROSS PORTIONS OF CENTRAL KANSAS INTO
THE FLINT HILLS. HOWEVER MODEL SIGNALS SUGGEST THAT AIRMASS WILL
BECOME SATURATED NEAR 850MB LEVEL...WITH STRATOCU CEILINGS LIKELY
LIMITING SURFACE HEATING INTO THE AFTERNOON. EVEN SO...THE STRONG
FORCING AHEAD OF THE APPROACHING TROF AND ASSOCIATED UPPER JET
DYNAMICS WILL LIKELY BE SUFFICIENT FOR LOW-TOPPED SUPERCELL STORMS
ALONG THE DRYLINE FRONT...WHICH WILL SWEEP EAST-NORTHEAST ACROSS
CENTRAL KANSAS THROUGH MID-AFTERNOON...THEN ACROSS THE FLINT
HILLS DURING THE LATE AFTERNOON/EARLY EVENING. CONSIDERING THE
STRENGTH OF THE SYNOPTIC WINDS TODAY...IT WILL NOT TAKE MUCH FOR
THE SUPER-IMPOSED CONVECTION TO TRANSLATE SOME OF THE MOMENTUM
DOWNWARD FROM THE 50-60KT SOUTHERLY WINDS A FEW THOUSAND FEET TO
THE SURFACE. HAVE ALREADY SEEN A BIT OF THIS ON A LIMITED SCALE
WITH CONVECTION EARLY THIS MORNNG. SOME LARGE HAIL IS ALSO
EXPECTED...WITH A CONDITIONAL RISK FOR A FEW TORNADOES...IF A BIT
MORE SURFACE HEATING RESULTS...WHICH COULD INCREASE 0-3KM CAPE
VALUES THIS AFTERNOON.

AFTER THIS EVENING...CONVECTIVE CHANCES WILL CONTINUE FOR
EXTREME SOUTHEAST KANSAS INTO FRIDAY...AS SURFACE FRONT STALLS
JUST TO THE SOUTH OF THE AREA...AWAITING NEXT SHORTWAVE WHICH
WILL DIVE ACROSS THE INTER-MOUNTAIN WEST. THIS SYSTEM WILL
SHEAR EASTWARD ACROSS THE CENTRAL PLAINS ON SATURDAY...WITH
PRECIPITATION CHANCES INCREASING/RETURNING TO THE ENTIRE AREA
FRIDAY NIGHT AND SATURDAY...WITH CLEARING IN ITS WAKE LATE IN
THE WEEKEND. SOME MODIFICATION TO GOING TEMPERATURES AND POPS
WITH TREND TO COOLER WEATHER OVER THE WEEKEND.

DARMOFAL

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  55  80  57 /  80  40  10  30
HUTCHINSON      74  53  77  55 /  80  30  10  40
NEWTON          73  54  79  56 /  80  40  10  40
ELDORADO        74  56  81  58 /  80  50  10  40
WINFIELD-KWLD   76  57  82  59 /  80  50  20  30
RUSSELL         70  51  72  50 /  80  40  10  50
GREAT BEND      72  51  74  52 /  80  30  10  40
SALINA          73  54  76  54 /  80  40  10  50
MCPHERSON       73  53  77  55 /  80  40  10  40
COFFEYVILLE     75  59  84  61 /  80  70  20  50
CHANUTE         73  57  82  59 /  80  70  20  50
IOLA            73  57  81  59 /  80  70  20  50
PARSONS-KPPF    74  58  83  60 /  80  70  20  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM THURSDAY FOR KSZ032-033-047>053-067>072-
082-083-091>096-098>100.

&&
Hazardous weather outlook, Sep 21, 11:45 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
1145 AM CDT THU SEP 21 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-221045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1145 AM CDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE
AREA TODAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS...MAINLY THIS
AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AND PERHAPS
EARLY THIS EVENING ACROSS SOUTHEAST KANSAS. THE MAIN SEVERE RISK
WILL BE DAMAGING WIND GUSTS TO 70 MPH AND LARGE HAIL UP TO GOLF BALL
SIZE. A CONDITIONAL RISK FOR A BRIEF TORNADO WILL ALSO BE
POSSIBLE...IF PERDIOS OF SUNSHINE CAN DEVELOP THIS AFTERNOON...WHICH
WILL RESULT IN GREATER INSTABILITY ACROSS THE AREA FOR ADDITIONAL
STORM INITIATION.

A WIND ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE AREA TODAY.
REFER TO THE LATEST WIND ADVISORY STATEMENT FOR MORE DETAILS.

A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
SOUTHEAST KANSAS TONIGHT...WITH A FEW STRONG STORMS POSSIBLE UP
UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR PORTIONS OF SOUTHEAST
KANSAS ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS DEVELOPING
WESTWARD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS FRIDAY NIGHT. A
FEW STRONG STORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS ON FRIDAY
EVENING OR FRIDAY NIGHT...WITH HAIL UP TO NICKEL SIZE POSSIBLE.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON SATURDAY
MORNING...HOWEVER THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY THIS
AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AND PERHAPS
ACROSS SOUTHEAST KANSAS EARLY THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KETCHAM

In the hours before

Special weather statement, Sep 21, 1:52 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 PM CDT THU SEP 21 2006

KSZ032-211915-
RUSSELL-
152 PM CDT THU SEP 21 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELL...AND MOVING NORTH AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Local storm report, Sep 21, 2:10 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
210 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TORNADO          2 SW RUSSELL            38.87N 98.88W
09/21/2006                   RUSSELL            KS   STORM CHASER

&&

LFW
Local storm report, Sep 21, 2:13 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
213 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          RUSSELL                 38.89N 98.85W
09/21/2006                   RUSSELL            KS   LAW ENFORCEMENT

            MINOR TORNADO DAMAGE ON THE WEST SIDE OF RUSSELL KANSAS.

&&

LFW
Special weather statement, Sep 21, 2:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
220 PM CDT THU SEP 21 2006

KSZ033-048-211945-
ELLSWORTH-LINCOLN-
220 PM CDT THU SEP 21 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH AND LINCOLN COUNTIES...

AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF ELLSWORTH...AND MOVING NORTH AT
45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Sep 21, 2:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          RUSSELL                 38.89N 98.85W
09/21/2006                   RUSSELL            KS   BROADCAST MEDIA

            TORNADO DESTROYED AN OILFIELD BUILDING ON THE WEST SIDE
            OF TOWN, FROM KRSL RADIO

&&

ELDER
Special weather statement, Sep 21, 2:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT THU SEP 21 2006

KSZ050-212000-
RICE-
231 PM CDT THU SEP 21 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RICE COUNTY...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LYONS...OR 23 MILES NORTHWEST OF
HUTCHINSON...AND MOVING NORTH AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION...THE ENVIRONMENT IS FAVORABLE FOR RAPID TORNADO SPIN
UPS...SO BE PREPARED IN THE EVENT A TORNADO WARNING IS ISSUED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:04 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more15 hr
Sep 21, 1:54 PM CDTTornado WarningICTRussell36 min
Sep 21, 3:34 PM CDTTornado WarningICTRice26 min
Sep 21, 3:46 PM CDTTornado WarningICTEllsworth, Saline44 min
Sep 21, 4:01 PM CDTTornado WarningICTSedgwick31 min
Sep 21, 4:08 PM CDTTornado WarningICTLincoln19 min
Sep 21, 4:16 PM CDTTornado WarningICTLincoln, Saline21 min
Sep 21, 4:29 PM CDTTornado WarningICTButler, Harvey, Marion29 min
Sep 21, 5:07 PM CDTTornado WarningICTLincoln27 min

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.